• Clairey

It's withdrawal.....I'm not depressed.....bloody agitated but not depressed!

'Get up and get moving.'

'If you do something you'll feel better.'

'Distract yourself with something and you'll forget to feel bad.'

'Exercise will make you feel better.'

'Get things done and then you will have a sense of achievement.'

'Maybe it's the short days and the time of year?'

'Maybe you're not meant to come off your medication.'


These are just a few opinions I have heard over the last few weeks and all they do is get my blood boiling.

In fact I sense rage firing up even now. I have lived with whatever mental health conditions for over 20 years, 24 to be precise and I think I've got to know them quite well.

So forgive me when I feel the need to shout 'it's drug reduction/withdrawal NOT depression!!!

*sigh*

Right I have said it. Now that I have said that can I also add 'it's not in my head! I am no more imagining the way I feel than someone who has a broken leg!'


Hmmmm rage , sign of depression. Hmmm self-pity, also a sign of depression. Yep she is depressed or maybe she has SAD.


So what the feck is going on?


Having looked at my reduction diary and when I started to feel different, I can see they correlate.

It was around the time I was half way between 30mg of Mirtazapine and 15mg. Meaning I was on 30mg a night for 3 nights and 15mg for 4 nights which was back in June of this year. I started experiencing severe waves of fatigue. All the energy would drain from my body and even breathing felt tiring. I would go and rest only to feel marginally better an hour or so later.

So off I toddled to the GP and had blood taken and tested. It came back that vitamin d and calcium were low so I started supplements to raise the levels in my blood.

I started to feel stronger but was still decreasing my mirtazapine.

It wasn't until I started the drop one night a week and then two to 7.5mg that I realised I had hit a wall.

I thought I had flu. I didn't have a temperature yet I was sweating through my clothes a couple of times a day. My arms and shoulders ached so much I took paracetamol and the waves of agitation and nausea were horrid. At this point I googled my symptoms (not always a good idea) and the first the thing that stood out was drug withdrawal.

Antidepressant discontinuation syndrome or antidepressant withdrawal matched all the things I was experiencing and made sense in my situation. SO i decided to stick at 15mg and see if it all balanced out and the symptoms disappeared.


For a while I felt better, not 100 % but better none the less. I went back to deep water aerobics but had to leave early due to fatigue. I was determined that in a few weeks it would all be good.

It wasn't.

If anything it got worse.

My arms hurt, my shoulders hurt, my appetite had left the building and nausea washed over me causing me to perspire even more. Too make things worse my mood was changing too. I wasn't anxious or depressed just incredibly agitated. I would bite my partner's head off over nothing or go into a sulk and then feel awful for being so unkind. Hot baths with epsoms salts eased the aches for a short time but now I figure they actually put my body under more stress becasue they were so hot. Thankfully my sleep has not been affected so for 8 hrs a night I would be ache and mood free.

Sometimes as I worked I could feel the shaking start ad just want to curl up on the floor.

I had an idea of what was wrong with me but t didn't feel like people believed how bad I felt or ven believed that just by reducing my medication I could feel so bad.

It got to the point where I felt it was affecting my work and my ability to function normally. I am a sensitive soul and have been known to cry at movies or DIY SOS but now I was finding any kind of emotion unbearable. Tears stopped and started with no real reason apart from I was now beginning to feel vulnerable. I think some of this was due t the pain in my arms and shoulders.

Anyhoo I trotted back to the Doctor a couple of days ago and once we had decided it wasn't the menopause , drug withdrawal seemed the most obvious thing.


So, my blog-tastic friends I have had to increase my medication temporarily.




The fact that my symptoms hadn't balanced out after 5 weeks means my body is struggling to deal with the change and that future reduction will have to be made in much smaller measures.


Am I upset about the increase?

No. The physical and emotional strain I have felt these last 3 weeks have been horrific and confusing and I wish them to stop asap.


Do I see this as step backwards?

I could do as long as I see it as temporary however I see it as a side step to avoid an obstacle.


Do I feel better?

I have only had one night of the higher dose so not a lot has changed yet but I will keep you posted.


A possible future project is to get the powers that be to take antidepressant withdrawal seriously and for it to a serious consideration when keeping people medicated for long periods of time.


Now because I am so knackered I am not going to scrutinise my spelling or grammar so please forgive any mistakes.


I will publish this blog and then snuggle up in front of the log burner and allow my body to heal all the while sending it oodles of love and thanking it for getting me thus far.😉


Much Love

Cx




 

©2019 by Claire wortley. Proudly created with Wix.com